| Catalog Number |
VCP376H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/18/2026 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: ? did the needle fall into the patient?=>unk ? if yes, was the needle piece(s) retrieved during the same procedure?=>unk ? were x-rays taken to locate the needle piece(s)?>unk ? what measures were implemented to retrieve the broken piece?=>unk ? was there any additional tissue damage resulting from the search for the needle piece?=>unk ? if yes, was more than half the needle retained in the patient?=>unk ? is there any plan in place to remove the needle piece in the future?=>unk ? if yes, could you please provide the scheduled date for the removal?=>unk ? in which tissue structure was the broken needle located?=>unk ? what is the surgeon's opinion of the potential consequences for the patient?=>unk ? can you identify the lot number of the product involved? => 108tg0 ? please provide the source or title of external person providing answers to follow-up:=>(b)(6) ? please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.=> the device has been received at sukagawa and will be shipped.Please check rmao.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that the needle was broken easily.It was confirmed that no pieces were left inside the patient.It was not a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d 4.Primary udi number, d 9.Device available for evaluation?, h 3.Device evaluated by manufacturer? additional information: d 4.Expiration date, d 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer?, h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions h3 investigation summary: the product received for analysis was vcp376h.Visual inspection and metallurgical analysis were performed on the returned product.A failed suture needle, labeled as (b)(4), was submitted to herrera, stafford and associates, llc (hsa) for fractographic evaluation on february 6, 2026.The component was identified as product code vcp376h.It was requested that hsa assess the fracture mode of the failure.A fracture was observed in the body of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of (b)(4) revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage and macroscopic plastic deformation observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.